# SDR APCA20180116001

- Difficulty date: January 13, 2018
- Submitted: January 16, 2018
- Operation: Air carrier
- Aircraft: N36PB
- Make and model: Piper PA-31-350
- Aircraft serial: 317405128
- Aircraft time: 23,043 hours, 1,727 cycles
- Engine: Lyc LTIO540J2BD
- Engine time: 1,010 hours, 985 cycles
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Fuel Control
- Part number: RSA10ED1
- Part serial: 52342
- Condition: Obstructed
- Location: Engine
- Stage of operation: LD
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

DURING NIGHT/IMC CONDITIONS, AND WHILE BEING VECTORED FOR THE ILS FINAL APPROACH, THE LEFT BOOST PUMP LIGHT ILLUMINATED.  CONFIRMED BOTH BOOST PUMP SWITCHES WERE ON,  ENGAGED BOTH EMERGENCY BOOST PUMP SWITCHES.  APPROXIMATELY 10 SECONDS LATER, THE ENGINE BEGAN TO SURGE.  SENSING EITHER PENDING ENGINE FAILURE OR SIMPLE FUEL STARVATION,   SWITCHED BOTH TANKS TO THE INBOARD POSITION.  THE LEFT ENGINE CONTINUED TO SURGE,   IT SEEMED ANY ATTEMPT TO RESTORE FUEL FLOW WOULD BE UNSUCCESSFUL,  FOLLOWED SINGLE ENGINE FAILURE PROCEDURES, SECURED THE ENGINE, DECLARED AN EMERGENCY AND CONTINUED THE FINAL APPROACH TO A SUCCESSFUL SINGLE-ENGINE LANDING.  ON INSPECTION,  DEBRIS WAS FOUND IN THE METERING ORIFICE. CLEANING AND SUBSEQUENT ENGINE PERFORMANCE RUNS FOUND THE ENGINE OPERATION NORMAL AND THE AIRCRAFT RETURNED TO SERVICE.
